MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER TRANSLUCENT, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER TRANSLUCENT, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 27637
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the edm ventricular catheter was returned.The catheter was patent and met the requirements for leak testing.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that air was trapped within the catheter and could not be eliminated during the procedure.According to the report, the catheter was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Additional information received reported the cause of the air being trapped in the catheter was unknown.It was stated the catheter did not have patient contact.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM VENTRICULAR CATHETER TRANSLUCENT, 35 CM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6695195
Report Number2021898-2017-00363
Device Sequence Number16336638
Product Code GWM
UDI-Device Identifier00643169497078
UDI-Public00643169497078
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number27637
Device Lot NumberE09601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1